MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOID POLYAXIAL LOCKING SCREW - L34; SHOULDER POLYAXIAL SCREWS

MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOID POLYAXIAL LOCKING SCREW - L34; SHOULDER POLYAXIAL SCREWS
Model Number 04.01.0162
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 1 december 2022: lot #: 2215682: (b)(4) items manufactured and released on 27-jul-2022.Expiration date: 2027-jul-17.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Visual inspection: the pictures show that the drill bit broke at the beginning of the fluted portion and that the four broken prongs of the screw and the inner locking screws were removed properly.No deviation from the surgical technique is noticed.The event may be related to the high quality of the patient's bone as two separate independent cases happened during the same surgery.We did not receive the screwdriver involved in the complaint and neither its lot.
 
Event or Problem Description
During primary surgery, during glenoid preparation, the drill bit for polyaxial screw broke and the broken piece was left in the patient bone.Then, when inserting the anterior polyaxial locking screw l34, one of the prong broke.Placement of the screws was done using screwdriver.In the attempt of removing the screw with a competitor removal device, the tip of removal device broke inside the screw, therefore the screw had to be left in the patient.The part of the screw protruding from the baseplate was cut off with pliers.The surgery was completed successfully with 30-minutes delay.

Brand Name
REVERSE SHOULDER SYSTEM GLENOID POLYAXIAL LOCKING SCREW - L34
Common Device Name
SHOULDER POLYAXIAL SCREWS
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key15969314
Report Number3005180920-2022-00914
Device Sequence Number5229321
Product Code PHX
UDI-Device Identifier07630040706490
UDI-Public07630040706490
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.01.0162
Device Catalogue Number04.01.0162
Device Lot Number2215682
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2022
Initial Report FDA Received Date12/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient SexMale
Patient RaceWhite